Georgia, 2014Damaging Wind in Georgia, June 18, 2014
June 18, 2014 · NWS FFC · 1 event in 1 county or zone
The upper ridge continued to dominate the area, but a weak boundary was in place across north Georgia, which provided a focus for thunderstorms to develop. One became severe with damaging winds reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The upper ridge continued to dominate the area, but a weak boundary was in place across north Georgia, which provided a focus for thunderstorms to develop. One became severe with damaging winds reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 18, 2:50 PM EST, 15 minutes earlier.
Area forecast discussion, Jun 18, 2:50 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT WED JUN 18 2014
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
SHORT TERM CONTINUES TO BE DOMINATED BY UPPER LEVEL RIDGE.
CONVECTION FIRING THIS AFTERNOON ACROSS NORTH GEORGIA...ALONG A WEAK
SURFACE FRONT. THE MAJORITY OF THE ACTIVITY IS EXPECTED TO STAY BELOW
SEVERE LIMITS...BUT SOME STORMS MAY BE STRONG OR EVEN SEVERE GIVEN
THE MODERATE INSTABILITY AND FORCING. FREQUENT LIGHTNING AND HEAVY
DOWNPOURS WILL ALSO BE A CONCERN...PARTICULARLY AS THESE STORMS HAVE
LITTLE MOVEMENT AND SIT OVER ONE AREA.
THURSDAY...A WEAK SHORTWAVE WILL PUSH OUT OF THE OHIO VALLEY AND
KEEP AT LEAST DIURNAL CHANCE POPS ACROSS FAR NORTH GEORGIA...WITH
GOOD CHANCE IN THE NORTHEAST GEORGIA MOUNTAINS. EXPECT BETTER
COVERAGE...BUT INTENSITY SHOULD BE SUB-SEVERE WITH A FEW STRONG
STORMS.
ABOVE AVERAGE TEMPERATURES WILL CONTINUE THROUGH THE SHORT TERM WITH
THE INFLUENCE OF THE RIDGE. HAVE GENERALLY GONE WITH A MODEL BLEND
FOR BOTH HIGHS AND LOWS.
31
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NO CHANGES MADE TO THE EXTENDED FORECAST. THE UPPER RIDGE
CONTINUES OVER THE SOUTHEAST AT THE START OF THE PERIOD BUT BEGINS
TO SHIFT TO THE WEST BY THE WEEKEND. THIS LEAVES THE FORECAST AREA
IN A MOSTLY NORTHWEST TO WEST UPPER FLOW AND MODELS HINT AT
SEVERAL IMPULSES MOVING NORTHWEST TO SOUTHEAST INTO THE SOUTHERN
APPALACHIANS. SOME WEAK RIDGING FOR THE FIRST OF THE WEEK AHEAD OF
A SHORT WAVE MOVING TOWARD THE MID MS VALLEY. GENERALLY A MOIST
ATMOSPHERE THROUGH THE PERIOD...BUT LITTLE IN THE WAY OF DYNAMICS.
LOOKS LIKE MOSTLY A DIURNAL PATTERN THROUGH THE LONG TERM. HAVE
FAVORED THE NORTHERN ZONES WITH SLIGHTLY HIGHER POPS DUE TO THE
INFLUENCE OF POSSIBLE SHORT WAVES IN THE NORTHWEST FLOW.
PERSISTENCE TEMPERATURES LOOK OKAY...A BIT WARMER CENTRAL AND
SOUTH.
41/01
&&
.AVIATION...
18Z UPDATE...
SCT CU EXPECTED THROUGH THE AFTERNOON...TO DIMINISH INTO THE
EVENING HOURS. SCATTERED TSTORMS SHOULD STAY NORTH OF TAF
SITES. VRB AND LIGHT WINDS EXPECTED TO PREVAIL...FAVORING THE
WEST...EXCEPT HIGHER GUSTS NEAR CONVECTION. PATCHY MVFR VSBYS
POSSIBLE AFTER 10Z. CU DEVELOPING AGAIN BY LATE MORNING. TSTM
CHANCES AT TAF SITES LOW ENOUGH FOR THURSDAY AFTERNOON NOT TO
INCLUDE AT THIS TIME.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON IMPACT OF CONVECTION TO KATL.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 69 94 72 95 / 10 20 20 20
ATLANTA 72 92 75 93 / 20 20 20 20
BLAIRSVILLE 64 87 67 88 / 30 40 20 30
CARTERSVILLE 68 92 69 92 / 30 30 20 20
COLUMBUS 72 94 75 95 / 10 20 20 20
GAINESVILLE 71 92 73 93 / 30 30 20 30
MACON 68 94 72 95 / 10 20 20 20
ROME 68 93 70 92 / 30 30 20 20
PEACHTREE CITY 66 92 70 93 / 20 20 20 20
VIDALIA 71 93 75 95 / 5 10 10 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...31
LONG TERM....01
AVIATION...31
Hazardous weather outlook, Jun 18, 3:23 AM EST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 AM EDT WED JUN 18 2014
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-190830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
423 AM EDT WED JUN 18 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL GEORGIA...EXCEPT FOR
PORTIONS OF EAST CENTRAL. A WEAK SURFACE BOUNDARY WILL HELP TO
FOCUS THE THUNDERSTORMS. ISOLATED SEVERE STORMS CANNOT BE RULED
OUT...PRODUCING GUSTY WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND
LOCALLY HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY
DURING THE AFTERNOON AND EVENING. SOME STRONG STORMS AND POSSIBLY
A FEW SEVERE ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 18, 11:26 AM EST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1226 PM EDT WED JUN 18 2014
GAZ006>008-014-015-181730-
1226 PM EDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION...LUMPKIN...
DAWSON...FANNIN AND GILMER COUNTIES UNTIL 130 PM EDT...
AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS FROM HIGDON TO JUNO. THESE STORMS
WERE DRIFTING SOUTHEAST AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
UNION...LUMPKIN...DAWSON...FANNIN AND GILMER COUNTIES...INCLUDING
AREAS AROUND CAMP MERRILL...NIMBLEWILL...LEN FOOTE HIKE INN...GOOCH
MOUNTAIN SHELTER...HAWK MOUNTAIN SHELTER...SUCHES...GADDISTOWN...
BLACK GAP SHELTER...STOVER CREEK SHELTER...SPRINGER MOUNTAIN
SHELTER...MARGRET...MORGANTON...BLUE RIDGE...HIGDON AND COLWELL.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING. PEA SIZED HAIL AND WINDS
GUSTING TO 30 MPH ARE ALSO POSSIBLE WITH THESE STORMS.
&&
LAT...LON 3476 8390 3449 8403 3440 8425 3443 8426
3447 8426 3447 8428 3468 8436 3479 8453
3497 8446
TIME...MOT...LOC 1625Z 004DEG 0KT 3488 8444 3475 8426
3450 8423Special weather statement, Jun 18, 11:54 AM EST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1254 PM EDT WED JUN 18 2014
GAZ031-181800-
1254 PM EDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PAULDING COUNTY
UNTIL 200 PM EDT...
AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAIN AND PEA SIZED HAIL OVER
UNION...MOVING EAST AT 5 MPH. OTHER STORMS WERE FORMING ACROSS
NORTHWEST PAULDING COUNTY.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PAULDING COUNTY...INCLUDING AREAS AROUND UNION...YORKVILLE AND
DALLAS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
ALSO...PEA SIZED HAIL AND WINDS GUSTING TO 30 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3396 8497 3400 8496 3403 8494 3402 8480
3380 8484 3384 8504 3395 8503
TIME...MOT...LOC 1653Z 273DEG 3KT 3386 8496Special weather statement, Jun 18, 12:33 PM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
133 PM EDT WED JUN 18 2014
GAZ008-009-015-016-181830-
133 PM EDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND PEA SIZED HAIL IN
WHITE...UNION...TOWNS AND LUMPKIN COUNTIES UNTIL 230 PM EDT...
AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ANNA RUBY FALLS TO CAMP MERRILL...MOVING
EAST AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITE...UNION...TOWNS AND LUMPKIN COUNTIES...INCLUDING AREAS AROUND
WHITLEY GAP SHELTER...SMITHGALL WOODS CONSERVATION AREA...UNICOI
STATE PARK...ROBERTSTOWN...BLOOD MOUNTAIN SHELTER...CAMP MERRILL...
BLUE MOUNTAIN SHELTER...WOODS HOLE SHELTER...GOOCH MOUNTAIN
SHELTER...VOGEL STATE PARK...LOW GAP SHELTER...CAMP COLEMAN LAKE...
ANNA RUBY FALLS...TURNERS CORNER AND PORTER SPRINGS. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.
ALSO...PEA SIZED HAIL AND WINDS GUSTING TO 35 MPH ARE POSSIBLE WITH
THESE STORMS.
&&
LAT...LON 3482 8377 3483 8365 3480 8367 3477 8363
3474 8362 3474 8366 3454 8400 3458 8418
3468 8412 3484 8393
TIME...MOT...LOC 1732Z 275DEG 5KT 3479 8364 3474 8375
3476 8389 3461 8410Special weather statement, Jun 18, 1:01 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
201 PM EDT WED JUN 18 2014
GAZ008-009-181900-
201 PM EDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND PEA SIZED HAIL IN
UNION AND TOWNS COUNTIES UNTIL 300 PM EDT...
AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF GUMLOG TO MOUNTAIN
SCENE...MOVING EAST AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
UNION AND TOWNS COUNTIES...INCLUDING AREAS AROUND BLUE MOUNTAIN
SHELTER...BLAIRSVILLE...TRACK ROCK...MOUNTAIN SCENE...BRASSTOWN
BALD...GUMLOG...PLUM ORCHARD GAP SHELTER...TATE CITY...TITUS...
MACEDONIA...HIAWASSEE...YOUNG HARRIS AND ALEXANDERS MILL.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
ALSO...PEA SIZED HAIL AND WINDS GUSTING TO 35 MPH ARE POSSIBLE WITH
THESE STORMS.
&&
LAT...LON 3499 8354 3495 8354 3493 8359 3492 8359
3488 8365 3482 8365 3481 8366 3481 8398
3499 8405 3500 8355
TIME...MOT...LOC 1801Z 214DEG 4KT 3501 8402 3489 8392
3485 8373Special weather statement, Jun 18, 2:14 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT WED JUN 18 2014
GAZ005-007-012-013-020-021-182000-
314 PM EDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND PEA SIZED HAIL
IN PICKENS...MURRAY...BARTOW...CHEROKEE...GILMER AND GORDON COUNTIES
UNTIL 400 PM EDT...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS FROM BLAINE TO LAKE
ARROWHEAD...MOVING NORTH AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PICKENS...MURRAY...BARTOW...CHEROKEE...GILMER AND GORDON COUNTIES...
INCLUDING AREAS AROUND LAKE ARROWHEAD...SALACOA VALLEY...TALMADGE...
TALKING ROCK...BLAINE...HINTON...TALONA...ROUNDTOP...PINE LOG...
FUNKHOUSER...FAIRMOUNT...RANGER...OAKMAN AND CARTERS. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.
ALSO...PEA SIZED HAIL AND WINDS GUSTING TO 35 MPH ARE POSSIBLE WITH
THESE STORMS.
&&
LAT...LON 3464 8446 3446 8450 3435 8458 3426 8456
3427 8475 3448 8477 3466 8477
TIME...MOT...LOC 1914Z 133DEG 3KT 3452 8460 3442 8466
3430 8466Special weather statement, Jun 18, 3:02 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 PM EDT WED JUN 18 2014
GAZ005-007-012-013-020-021-182100-
402 PM EDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...PEA SIZED HAIL AND
GUSTY WINDS IN PICKENS...MURRAY...BARTOW...CHEROKEE...GILMER AND
GORDON COUNTIES UNTIL 500 PM EDT...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TAILS CREEK TO RED TOP MOUNTAIN STATE
PARK...MOVING WEST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS PICKENS...MURRAY...BARTOW...CHEROKEE...GILMER AND GORDON
COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE SUTALLEE...LAKE ARROWHEAD...KELLOGG CREEK...HOBGOOD
PARK...LITTLE RIVER LANDING...GEORGE WASHINGTON CARVER STATE PARK...
FUNKHOUSER...FAIRMOUNT...RANGER...TAILS CREEK...ROUNDTOP...RED TOP
MOUNTAIN STATE PARK...PINE LOG...OAKMAN AND CARTERS. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3471 8447 3448 8462 3412 8454 3410 8492
3451 8493 3477 8478
TIME...MOT...LOC 2002Z 102DEG 4KT 3465 8463 3448 8473
3418 8469Thunderstorm Wind, Gordon
- When
- June 18, 3:05 PM EST
- Where
- Gordon County, 0.57 mi W of Colima
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.530, -84.710
The Gordon County 911 Center reported that four trees were blown down on roads including Highway 411 and Highway 53 in the eastern portion of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Texas, June 18 to 19, 20143 deaths · $302,000 · 1.5 in hail · 7 events
- Tornadoes and Hail in South Dakota, June 18, 20143 injured · $5.6 million · EF4 · 11 events
- Hail and Damaging Winds in Ohio, June 18, 201435 injured · $1.2 million · 1.75 in hail · 47 events
- Hail and Damaging Winds in Michigan, June 18, 20141 death · $22,000 · 1 in hail · 28 events
- Flash Flooding and Hail in Iowa, June 18 to 19, 2014$26 million · 61 kt wind · 26 events
- Flooding in Minnesota, June 18 to 23, 2014$37 million · 17 events
- Heat in Delaware, June 18 to 19, 20141 death · 4 events
- Flash Flooding and Flooding in Iowa, June 18 to 22, 2014$1.6 million · 26 events
- Tornado and Flooding in Pennsylvania, June 18, 2014$312,000 · EF0 · 48 events
- Hail and Damaging Winds in Illinois, June 18 to 19, 20143 injured · $575,000 · 1 in hail · 9 events
- Flash Flooding and Damaging Wind in Minnesota, June 18 to 19, 2014$505,000 · 52 kt wind · 20 events
- Flash Flood and Flood in Nebraska, June 18 to 19, 2014$212,000 · 2 in hail · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 523180.